ArticleThe American journal of case reports2020
Propylthiouracil-Induced Anti-Neutrophil Cytoplasmic Antibody Vasculitis Presenting with Red Eye Followed by Pulmonary Hemorrhage: Diagnostic and Management Considerations.
Article in The American journal of case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 5 citations in OpenAlex.
- Hydralazine-induced vasculitis presenting with ocular manifestations.American journal of ophthalmology case reports · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Drug-induced anti-neutrophil cytoplasmic antibody (ANCA)-associated vasculitis (AAV) should be suspected in patients on certain medications who present with inflammatory ocular, constitutional, pulmonary, and/or renal manifestations. Here, we present a case of propylthiouracil (PTU)-induced AAV presenting initially with red eye, and review important diagnostic and management considerations for this uncommon disorder. CASE REPORT A 34-year-old woman with hyperthyroidism taking PTU presented with red eye, later followed by fevers and hemoptysis. She was found to have episcleritis, diffuse alveolar hemorrhage, and microhematuria. The infectious diseases workup was unrevealing. Laboratory evaluations were notable for a high-titer perinuclear ANCA and elevated anti-myeloperoxidase antibodies. Renal function was normal. She was ultimately diagnosed with PTU-induced AAV. PTU was promptly discontinued and she was treated with pulse-dose methylprednisolone for 3 days, followed by prednisone 60 mg daily. A kidney biopsy revealed pauci-immune focal segmental necrotizing and crescentic glomerulonephritis. Given an allergy to methimazole, she underwent thyroidectomy and was ultimately treated with rituximab. Her steroid doses are progressively being tapered and she has complete resolution of symptoms. CONCLUSIONS PTU-induced AAV is a rare and serious condition. Our patient presented with ocular symptoms prior to more commonly recognized pulmonary and renal manifestations. Patients may have favorable outcomes if PTU is discontinued promptly, but patients with vital-organ involvement may require treatment with steroids and may need additional immunosuppression.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.